Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Reactive arthritis, knee pain. Steroids unable to reduce inflammation. Will cortosteroids be more beneficial?

Considering a short course of cortosteroids to treat an episode of reactive arthritis that has lasted almost a year. The major joint impacted is the knee and injected steroids have not been effective in reducing the inflammation. Can this be effective in changing the trajectory of the immune system s reaction? What is the likelihood the relief will only be temporary?
Asked On : Thu, 7 Jun 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Short copu7rse of steroids will help in reducing the local inflammation and will provide relief for few months. In addition, you can consider taking joint lubricants like glucosamine sulfate or chondroitin after consulting your orthopedician.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal
Answered: Thu, 7 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor